Alert archive / Idaho / Winter Storm Warnings in 2016

Winter Storm Warning 11, NWS Pocatello, ID

December 26, 2016

NWS Pocatello, ID issued this winter storm warning at Dec 26, 2016, 2:25 AM MST. It took effect at Dec 27, 2016, 5:00 AM MST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 26, 2016, 2:25 AM MST (09:25 UTC)
In effect from
Dec 27, 2016, 5:00 AM MST
Expired
Dec 28, 2016, 3:48 AM MST
In force
23 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

654 
WWUS45 KPIH 260925
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
225 AM MST MON DEC 26 2016


IDZ018-019-031-262200-
/O.NEW.KPIH.WS.W.0011.161227T1200Z-161228T1800Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...ST. ANTHONY...
ASHTON...ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM...
BELLEVUE
225 AM MST MON DEC 26 2016

...WINTER STORM WARNING IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
5 AM TUESDAY TO 11 AM MST WEDNESDAY.

* IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW
  WILL MAKE FOR DIFFICULT TRAVEL, ESPECIALLY OVER MOUNTAIN PASSES.

* TIMING...SNOW WILL BEGIN EARLY TUESDAY MORNING WITH WINDS
  PICKING UP LATER IN THE AFTERNOON. CONDITIONS SHOULD IMPROVE BY
  MID-DAY WEDNESDAY.

* SNOW ACCUMULATIONS...ABOUT 10 TO 12 INCHES ABOVE 7500 FT, 8 TO
  10 INCHES ABOVE 6000 FT.

* CONFIDENCE...MODERATE TO HIGH CONFIDENCE ON TIMING, MODERATE
  CONFIDENCE ON AMOUNTS.

* LOCATIONS...STANLEY...CLAYTON...ST. ANTHONY...
  ASHTON...ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM...
  BELLEVUE

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ023-025-032-262200-
/O.NEW.KPIH.WW.Y.0031.161227T1200Z-161228T1800Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY...
LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY
225 AM MST MON DEC 26 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 11 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 5 AM TUESDAY TO 11 AM MST WEDNESDAY.

* IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW
  WILL MAKE FOR DIFFICULT TRAVEL, ESPECIALLY OVER MOUNTAIN PASSES.

* TIMING...SNOW WILL BEGIN EARLY TUESDAY MORNING WITH WINDS
  PICKING UP LATER IN THE AFTERNOON. CONDITIONS SHOULD IMPROVE BY
  MID-DAY WEDNESDAY.

* SNOW ACCUMULATIONS...TOTAL ACCUMULATION 4 TO 8 INCHES.

* CONFIDENCE...MODERATE TO HIGH ON TIMING, MODERATE CONFIDENCE ON
  AMOUNTS. 

* LOCATIONS...HENRY...SODA SPRINGS...DOWNEY...
  LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIESWILL
BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION
WHEN TRAVELING, ESPECIALLY IN OPEN AREAS.

&&

$$
4 follow-up statements
588 
WWUS45 KPIH 262056
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
156 PM MST MON DEC 26 2016


IDZ018-019-031-271200-
/O.CON.KPIH.WS.W.0011.161227T1200Z-161228T1800Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...ST. ANTHONY...
ASHTON...ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM...
BELLEVUE
156 PM MST MON DEC 26 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM TUESDAY TO
11 AM MST WEDNESDAY...

* IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW 
  WILL MAKE FOR DIFFICULT TRAVEL... ESPECIALLY OVER MOUNTAIN 
  PASSES. 

* TIMING...SNOW WILL BEGIN EARLY TUESDAY MORNING WITH WINDS 
  PICKING UP LATER IN THE AFTERNOON. CONDITIONS SHOULD IMPROVE 
  BY MID-DAY WEDNESDAY. 

* SNOW ACCUMULATIONS...ABOUT 10 TO 12 INCHES ABOVE 7500 FT... 8 TO
  10 INCHES ABOVE 6000 FT. THREE TO 6 INCHES BELOW 6000 FEET.

* CONFIDENCE...MODERATE TO HIGH CONFIDENCE ON TIMING... MODERATE 
  CONFIDENCE ON AMOUNTS. 

* LOCATIONS...STANLEY...CLAYTON...ST. ANTHONY... ASHTON... 
  ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM... BELLEVUE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ017-020-021-271200-
/O.EXB.KPIH.WW.Y.0031.161227T1900Z-161228T1800Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
156 PM MST MON DEC 26 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TUESDAY TO 11 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM NOON TUESDAY TO 11 AM MST WEDNESDAY.

* IMPACTS...MODERATE SNOWFALL ALONG WITH BLOWING AND DRIFTING SNOW
  WILL MAKE FOR DIFFICULT TRAVEL.

* TIMING...SNOW WILL BEGIN LATE TUESDAY MORNING WITH WINDS PICKING
  UP LATER IN THE AFTERNOON AND CONTINUING OVERNIGHT. CONDITIONS
  SHOULD IMPROVE BY MID-DAY WEDNESDAY.

* SNOW ACCUMULATIONS...TOTAL ACCUMULATION UP TO 2 INCHES IN THE
  EASTERN MAGIC VALLEY AND SNAKE PLAIN...2 TO 4 INCHES ON THE
  EASTERN BENCH AREAS.

* CONFIDENCE...MODERATE TO HIGH ON TIMING... MODERATE CONFIDENCE 
  ON AMOUNTS. 

* LOCATIONS...BURLEY...POCATELLO...IDAHO FALLS AND BLACKFOOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS.

&&

$$

IDZ023-025-032-271200-
/O.CON.KPIH.WW.Y.0031.161227T1200Z-161228T1800Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY...
LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY
156 PM MST MON DEC 26 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO
11 AM MST WEDNESDAY...

* IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW 
  WILL MAKE FOR DIFFICULT TRAVEL... ESPECIALLY OVER MOUNTAIN 
  PASSES. 

* TIMING...SNOW WILL BEGIN EARLY TUESDAY MORNING WITH WINDS 
  PICKING UP LATER IN THE AFTERNOON. CONDITIONS SHOULD IMPROVE 
  BY MID-DAY WEDNESDAY. 

* SNOW ACCUMULATIONS...TOTAL ACCUMULATION 4 TO 8 INCHES.

* CONFIDENCE...MODERATE TO HIGH ON TIMING... MODERATE CONFIDENCE 
  ON AMOUNTS. 

* LOCATIONS...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT 
  SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS.

&&

$$
197 
WWUS45 KPIH 271018
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
318 AM MST TUE DEC 27 2016

IDZ018-019-031-272200-
/O.CON.KPIH.WS.W.0011.161227T1200Z-161228T1800Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...ST. ANTHONY...
ASHTON...ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM...
BELLEVUE
318 AM MST TUE DEC 27 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

* IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW 
  WILL MAKE FOR DIFFICULT TRAVEL... ESPECIALLY OVER MOUNTAIN 
  PASSES. 

* TIMING...SNOW WILL BEGIN EARLY THIS MORNING WITH WINDS PICKING
  UP LATER THIS AFTERNOON. CONDITIONS SHOULD IMPROVE BY MID-DAY
  WEDNESDAY.

* SNOW ACCUMULATIONS...ABOUT 10 TO 12 INCHES ABOVE 7500 FT... 8 
  TO 10 INCHES ABOVE 6000 FT. THREE TO 6 INCHES BELOW 6000 FEET. 

* CONFIDENCE...MODERATE TO HIGH CONFIDENCE ON TIMING... MODERATE 
  CONFIDENCE ON AMOUNTS. 

* LOCATIONS...STANLEY...CLAYTON...ST. ANTHONY... ASHTON... 
  ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM... BELLEVUE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ023-025-032-272200-
/O.CON.KPIH.WW.Y.0031.161227T1200Z-161228T1800Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY...
LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY
318 AM MST TUE DEC 27 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

* IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW 
  WILL MAKE FOR DIFFICULT TRAVEL... ESPECIALLY OVER MOUNTAIN 
  PASSES. 

* TIMING...SNOW WILL BEGIN EARLY THIS MORNING WITH WINDS PICKING
  UP LATER IN THE AFTERNOON. CONDITIONS SHOULD IMPROVE BY MID-DAY
  WEDNESDAY.

* SNOW ACCUMULATIONS...TOTAL ACCUMULATION 4 TO 8 INCHES.

* CONFIDENCE...MODERATE TO HIGH ON TIMING... MODERATE CONFIDENCE 
  ON AMOUNTS. 

* LOCATIONS...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT 
  SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS.

&&

$$

IDZ017-020-021-272200-
/O.CON.KPIH.WW.Y.0031.161227T1900Z-161228T1800Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
318 AM MST TUE DEC 27 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
11 AM MST WEDNESDAY...

* IMPACTS...MODERATE SNOWFALL ALONG WITH BLOWING AND DRIFTING 
  SNOW WILL MAKE FOR DIFFICULT TRAVEL. 

* TIMING...SNOW WILL BEGIN LATE MORNING WITH WINDS PICKING UP
  LATER IN THE AFTERNOON AND CONTINUING OVERNIGHT. CONDITIONS
  SHOULD IMPROVE BY MID-DAY WEDNESDAY.

* SNOW ACCUMULATIONS...TOTAL ACCUMULATION UP TO 2 INCHES IN THE 
  EASTERN MAGIC VALLEY AND SNAKE PLAIN...2 TO 4 INCHES ON THE 
  EASTERN BENCH AREAS. 

* CONFIDENCE...MODERATE TO HIGH ON TIMING... MODERATE CONFIDENCE 
  ON AMOUNTS. 

* LOCATIONS...BURLEY...POCATELLO...IDAHO FALLS AND BLACKFOOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS.

&&

$$
585 
WWUS45 KPIH 272110
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MST TUE DEC 27 2016


IDZ017-020-021-272215-
/O.CAN.KPIH.WW.Y.0031.000000T0000Z-161228T1800Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
210 PM MST TUE DEC 27 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THIS FAST MOVING DISTURBANCE IS EXPECTED TO PRODUCE UP TO AN INCH
OF SNOW IN THE SNAKE PLAIN OVER NIGHT WITH LOCAL 1 TO 3 INCHES
AMOUNTS POSSIBLE ON EASTERN BENCHES. THIS IS MUCH LESS THAN
PREVIOUSLY EXPECTED. THEREFORE THE ADVISORY WAS CANCELLED. 

$$

IDZ018-019-031-281200-
/O.CON.KPIH.WS.W.0011.000000T0000Z-161228T1800Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...ST. ANTHONY...
ASHTON...ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM...
BELLEVUE
210 PM MST TUE DEC 27 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

* IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW 
  WILL MAKE FOR DIFFICULT TRAVEL... ESPECIALLY OVER MOUNTAIN 
  PASSES. 

* TIMING...SNOW WILL CONTINUE TONIGHT. CONDITIONS SHOULD IMPROVE
  BY LATE WEDNESDAY MORNING.

* SNOW ACCUMULATIONS...ABOUT 10 TO 12 INCHES ABOVE 7500 FT... 8 TO
  10 INCHES ABOVE 6000 FT. THREE TO 5 INCHES BELOW 6000 FEET.

* CONFIDENCE...MODERATE TO HIGH CONFIDENCE ON TIMING... MODERATE 
  CONFIDENCE ON AMOUNTS. 

* LOCATIONS...STANLEY...CLAYTON...ST. ANTHONY... ASHTON... 
  ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM... BELLEVUE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ023-025-032-281200-
/O.CON.KPIH.WW.Y.0031.000000T0000Z-161228T1800Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY...
LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY
210 PM MST TUE DEC 27 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

* IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW 
  WILL MAKE FOR DIFFICULT TRAVEL... ESPECIALLY OVER MOUNTAIN 
  PASSES. 

* TIMING...SNOW WILL CONTINUE OVERNIGHT. CONDITIONS SHOULD
  IMPROVE BY MID-DAY WEDNESDAY.

* SNOW ACCUMULATIONS...TOTAL ACCUMULATION 4 TO 8 INCHES.

* CONFIDENCE...MODERATE TO HIGH ON TIMING... MODERATE CONFIDENCE 
  ON AMOUNTS. 

* LOCATIONS...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT 
  SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS.

&&

$$
228 
WWUS45 KPIH 281048
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
348 AM MST WED DEC 28 2016

IDZ018-019-031-281200-
/O.CAN.KPIH.WS.W.0011.000000T0000Z-161228T1800Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...ST. ANTHONY...
ASHTON...ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM...
BELLEVUE
348 AM MST WED DEC 28 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

EXPECT LINGERING LIGHT SNOW AND BREEZY TO MODERATE WINDS THIS
MORNING INTO THE AFTERNOON BEHIND AN EXITING COLD FRONT.
ADDITIONAL SNOW AMOUNTS WILL BE UP TO 1 INCH FOR THE WESTERN
CENTRAL MOUNTAINS AND A TRACE TO 2 INCHES FOR THE UPPER SNAKE
HIGHLANDS. LOOK FOR ISOLATED AREAS OF BLOWING AND DRIFTING SNOW
THIS MORNING INTO THE AFTERNOON MAINLY FOR MOUNTAIN PASSES.

$$

IDZ023-025-032-281200-
/O.CAN.KPIH.WW.Y.0031.000000T0000Z-161228T1800Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY...
LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY
348 AM MST WED DEC 28 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

EXPECT LINGERING LIGHT SNOW AND BREEZY TO MODERATE WINDS THIS
MORNING INTO THE AFTERNOON BEHIND AN EXITING COLD FRONT.
ADDITIONAL SNOW AMOUNTS WILL BE UP TO 1 INCH. LOOK FOR ISOLATED
AREAS OF BLOWING AND DRIFTING SNOW THIS MORNING INTO THE AFTERNOON
MAINLY FOR MOUNTAIN PASSES.


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 26, 2:25 AM MST, 0 minutes earlier.

Area forecast discussion, Dec 26, 2:25 AM MST, 0 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
225 AM MST Mon Dec 26 2016

.SHORT TERM...Today through Wednesday night. Things are finally
settling down in the wake of yesterday's raging snowfest. Still
some light snow showing up over the Eastern Highlands due to
some upslope flow at 700mb. Models show this area migrating
northeastward into the St. Anthony/Island Park areas later
today. Conditions should deteriorate once again as another
weather system bears down on southeast Idaho tomorrow. Decent
moisture transport with this system as it noses into the Central
Mountains, dumping most of the snowfall on the western slopes
of the Sawtooth range. Upper Snake Highlands also in the path of
the moisture plume, and may see moderate to heavy snowfall which
will likely cause impacts to travel. Winds increase Tuesday
afternoon and will further impact travel. Lesser snowfall
amounts are expected over the Lost River Range and the
Southeastern Highlands. Conditions should improve by Wednesday
afternoon. Hinsberger

.LONG TERM...Thursday through next Monday. Very little agreement was
seen between the GFS and ECMWF models throughout the period. The GFS
is somewhat more progressive in driving a Pac trough through the
region Friday afternoon/evening whereas the ECMWF is roughly 24hrs
slower and further north with the passing wave. Have generally tried
to strike a compromise of sorts on the timing showing some threat of
precipitation both days as a couple members of the GFS Ensemble lag
the operational solution. The discordance only gets worse by Sunday
as the GFS is showing a broad upper trough settling across the
region whereas the ECMWF was supporting a ridge. I was not seeing
any GFS Ensemble members that were leaning toward the ECMWF solution
so sided more heavily toward the GFS and offered up a chance mention
of precipitation both Sunday and Monday. The GFS statistical
guidance was showing little change in temps with readings near
normal throughout the period which struck me as odd given the two
fairly significant troughs sweeps through the region. Huston
&&

.AVIATION...A drier NW flow aloft should work across the region
today although lingering low level moisture may remain entrenched in
some areas causing fluctuations between MVFR and VFR CIGS with light
snow and VIS restrictions. The next PAC storm system moves onshore
Monday night with the leading edge of moisture/snowfall spreading
into the CNTRL mountains by Tuesday morning with lowering CIGS/VIS
spreading SE across the region through the day. Huston

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 5 AM Tuesday to 11 AM MST Wednesday
for IDZ023-025-032.

Winter Storm Warning from 5 AM Tuesday to 11 AM MST Wednesday
for IDZ018-019-031.

&&

In the hours before

Local storm report, Dec 25, 8:26 PM MST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE POCATELLO ID
826 PM MST SUN DEC 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HEAVY SNOW       5 NW BELLEVUE           43.52N 114.31W
12/24/2016  M13.0 INCH       BLAINE             ID   TRAINED SPOTTER

            STORM TOTAL SNOW OF 13 INCHES.

0500 AM     NON-TSTM WND GST BERN                    42.33N 111.38W
12/25/2016  M58.00 MPH       BEAR LAKE          ID   CO-OP OBSERVER

            HEAVYILY DRIFTING SNOW CREATING 3-FOOT DRIFTS.

0800 AM     HEAVY SNOW       BERN                    42.33N 111.38W
12/25/2016  M6.5 INCH        BEAR LAKE          ID   CO-OP OBSERVER

            STORM TOTAL SINCE SNOW BEGAN ON 24 DECEMBER.

0800 AM     SNOW             POCATELLO               42.88N 112.47W
12/25/2016  M4.5 INCH        BANNOCK            ID   NWS EMPLOYEE

            STORM TOTAL SINCE SNOW BEGAN 24/1335 MST.

0854 AM     SNOW             6 SSE GRACE             42.50N 111.68W
12/25/2016  M4.0 INCH        CARIBOU            ID   TRAINED SPOTTER

            OVERNIGHT STORM TOTAL

1225 PM     HEAVY SNOW       POCATELLO               42.88N 112.47W
12/25/2016  M10.0 INCH       BANNOCK            ID   NWS EMPLOYEE

            STORM TOTAL SINCE SNOW BEGAN 24/1900 MST.

1252 PM     SNOW             W DRIGGS                43.72N 111.12W
12/25/2016  M4.0 INCH        TETON              ID   TRAINED SPOTTER

            FOUR INCHES NEW SNOW SINCE MIDNIGHT.

0258 PM     HEAVY SNOW       6 S ST. ANTHONY         43.89N 111.68W
12/25/2016  M7.0 INCH        MADISON            ID   TRAINED SPOTTER

            STORM TOTAL SINCE 24/2100 MST. MODERATE DRIFTING IN
            PLACES.

&&

ADESMET
Local storm report, Dec 25, 8:53 PM MST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
853 PM MST SUN DEC 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HEAVY SNOW       1 E POCATELLO           42.88N 112.45W
12/25/2016  M15.0 INCH       BANNOCK            ID   NWS EMPLOYEE

            SNOWFALL TOTAL SINCE 7PM MST FRIDAY DECEMBER 24.

&&

ADESMET

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 2:25 AM MSTWinter Weather AdvisoryPIH49 hr

Nearby

Winter Storm Warnings in Idaho, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.